MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM, 3D
Model Number SDA-SYS-3000-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure on (b)(6) 2024, the customer reported that the c-arm was moving on its own without any buttons being pressed, a field engineer examined the equipment and determined that the brake voltage drops to zero when engaged, the resolution was to replace the tomo brake and performed alignment and calibration.System met the manufacturer´s specifications.No patient injury or staff reported.
 
Additional Manufacturer Narrative
On (b)(6) 2024, on selenia dimensions (serial number (b)(6)), a customer reported that the c-arm was moving without any buttons being pressed.Error codes vta 29:14 and vta 29:23 were generated.This occurred during a patient exam / procedure.However, there was no alleged health consequence or impact to the patient or user.The field service engineer (fse) found that the tomo brake voltage was 0.The tomo brake was replaced along with the tomo brake power cable, brake spring plate, tomo potentiometer fmi, and vta control board were consumed during troubleshooting.All were scrapped on site except the vta control board, which was returned for rework/ refurbishment.Afterwards, the fse was able to perform tomo brake alignments and calibrations.The fse then stated that the system met manufacturer specifications.The impacted brake was the original part and was 1183 days old from the date of (system) manufacture.No parts were returned for investigation, so no further initial evaluation could be performed.Reviewing the error codes that were provided, vta 29:14 ¿c-arm safety fault¿ is generated when the system detects carm/tomo motion is slow or in the wrong direction.Vta 29:23 ¿vta check 24 volt ¿ tier 2 failure¿ is shown when the system detects that the described voltage is out of the expected range.The brake could not be returned for further investigation.Because of this, the investigation is limited.A complaint review showed that this behavior has not recurred on this system.The root cause is unknown.The probable cause is a short circuit in one of cables leading to the tomo brake.Power is needed to disengage the brake which is enabled by default.A short circuit would prevent the necessary power to disengage.In summary, the root cause is unknown, and the probable cause is a short circuit leading to the tomo brake which is engaged by default.This was resolved by replacing the tomo brake and cables / boards leading to it.This behavior has not recurred since the troubleshooting.A capa is not required for this incident as there was no alleged impact to patient or user and because the risk level did not change.This behavior will continue to be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: system sku: sda-sys-3000-3d.System serial number: (b)(6).System date of manufacture: 4/13/2021.Gantry sku: asy-04160.Gantry serial number: (b)(6).Gantry date of manufacture: 4/2/2021.Udi: (b)(4).Installation date: on (b)(6) 2021.Incident date: on (b)(6) 2024.A dhr review was completed: there were no discrepancies related to the vta or c-arm movement.Functional test documented that the tomo brake passed verification testing.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key19920143
Report Number1220984-2024-00082
Device Sequence Number8094659
Product Code OTE
UDI-Device Identifier15420045505636
UDI-Public(01)15420045505636(11)210402
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDA-SYS-3000-3D
Device Catalogue NumberSDA-SYS-3000-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown